MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 4-0 S/A FS-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 4-0 S/A FS-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z397H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Inflammation (1932); Pain (1994); Local Reaction (2035)
Date of Event 04/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.Additional information: d4, h4 - the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch 101b5r mfg date: may/30/2024, exp date: apr/30/2029.Batch uampqx mfg date: jan/26/2024, exp date: dec/31/2028.In addition, a review of the manufacturing record evaluation for the possible batch number was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the suture extrude? did patient (b)(6) (who had an initial procedure performed on (b)(6) 2025) undergo a surgical revision procedure? if yes, please provide date.Were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent a tendon repair for with extensor suture on ipd arthrodesis on (b)(6) 2025 and suture was used.The immediate postoperative outcome was good, but after one month, significant scar-related inflammation was observed, and after two months, there was rejection of the suture along with dehiscence.Alcoholic betadine was used during the scrubbing process.The patient had scar sensitivity for a long time and real pain after 2 months the patient underwent surgical revision on (b)(6) 2025.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: h6 health effect impact codes additional information: b3 additional information was requested, and the following was obtained: - the diagnosis and indication for the index surgical procedure? patient 2: extensor suture on ipd arthrodesis - on what tissue was the suture used? extensor tendon.- what tissue dehisced? skin tissue - what was the tissue condition (normal, thin, calcified, fragile, diseased)? normal - how was the suture placed (interrupted or continuous)? interrupted - separate points - how was the suture tied (square knot or multiple knots one end)? simple knot distributed along the length of the extensor.Onset date/time of dehiscence? (# post op days) patient 2: operative date 16 jan 2025 sensitivity of the scar for a long time + real pain after 2 months surgical reoperation on 15 apr 2025 - how was the dehiscence managed? surveillance, dressing care surgical reoperation - please describe any surgical intervention required for the wound dehiscence including date and findings.Surgical reoperation for two patients non-absorbable suture at 3 months post-op (intact): noted during surgical reoperation non-resorbable suture placed only on the skin patient doing very well at 1 month post-op of the reoperation - please describe the appearance of the suture during the second procedure.Very well - did the suture extrude? not after the new intervention.- were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? no - did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? no deficiency during the placement of the suture, intact suture without thread resorption during the reoperation.- were any pre-op cleansing procedures or products changed recently? if yes, please describe.No: alcoholic betadine at the time of draping.- does the patient have a known allergic history to any medical devices, food and/or medication? known nickel allergy for one of the three patients - was allergy testing performed? if so, please describe with results.No - other relevant patient history/concomitant medications? nn - what is the physician¿s opinion as to the etiology of or contributing factors to this event? no opinion on the etiology.- what is the patient's current status? good.

Brand Name
PDSII VIO 27IN 4-0 S/A FS-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21951351
Report Number2210968-2025-04836
Device Sequence Number15591997
Product Code NEW
UDI-Device Identifier10705031060838
UDI-Public10705031060838
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZ397H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown